MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. FLUENCY PLUS ENDOVASCULAR STENT GRAFT

BARD PERIPHERAL VASCULAR, INC. FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Model Number FEM08040
Medical Device Problem Codes Positioning Failure (1158); Misfire (2532); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.Expiry date: 04/2024.
 
Event or Problem Description
It was reported that during a stent graft placement procedure, the stent graft allegedly failed to deploy.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Investigation summary: the sample was received for evaluation.Based on the investigation of the sample, the detachment of the outer sheath was determined as the main issue, which led to the partial deployment of the stent graft.However, based on sample evaluation, no indication for a manufacturing related cause was identified.The device was completely flushed, and a device compatible guidewire was used.A 7f introducer sheath was used, probably just for the access or dilation.The vessel was reported not being tortuous in nature or calcified.Additionally, it is known that the delivery system was straightened and that the proximal end of the stent graft was placed on a straight section of the lumen prior to deployment.During sample evaluation, the outer sheath was found detached from the swivel nut of the distal end of the handle.Based on the information available and the evaluation of the sample a detachment of the outer sheath, which led to partial deployment is confirmed.A definitive root cause could not be determined based upon the available information.Labeling review: in reviewing the relevant labeling, it was found that the instructions for use sufficiently address the potential risks.Regarding the preparation of the device the instructions for use states ¿carefully remove the endovascular system from its packaging and inspect packaging and system for any damage or defects.Do not use if the sterile barrier is compromised', 'flush the stent graft lumen with sterile saline by using a small volume syringe (¿) close the stopcock when flushing is complete and remove the syringe from the luer port'.Regarding the precautions prior and during deployment the instructions for use states 'prior to stent graft deployment, ensure that the proximal (inflow) stent graft end is positioned in a straight section of the lumen to reduce the risk of higher deployment forces and possible endovascular system failure¿, ¿higher deployment force may be encountered (¿) in tortuous anatomy¿, and 'if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device.¿ the instructions for use states regarding the accessories 'the use of an appropriately sized introducer sheath is recommended; prepare a stiff 0.035" guidewire per its instructions for use and advance the guidewire under fluoroscopy to the target location' the packaging pictograms indicate an introducer size of 9f and a 0.035" guidewire.H10: d4 (expiry date: 04/2024), g3.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe 85281
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key15646191
Report Number2020394-2022-00823
Device Sequence Number19408976
Product Code PFV
UDI-Device Identifier04049519008486
UDI-Public(01)04049519008486
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P130029
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFEM08040
Device Catalogue NumberFEM08040
Device Lot NumberANFR1279
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/26/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/26/2022
Supplement Date Received by Manufacturer10/26/2022
Initial Report FDA Received Date10/21/2022
Supplement Report FDA Received Date11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age77 YR
Patient SexFemale
Patient Weight63 KG